I really need help and I have tried the other anxiety meds, but always am force to stop because of the severe nausea - tried taking Prestiq at different times of the day, but the nausea is always overwhelming - I desperately want it to work.
Pristiq - I've tried it three times, but the nausea was so bad I had to stop. What can I do?
Question posted by ireland1 on 1 Oct 2012
Last updated on 28 January 2014
If you want to try Pristiq, I am also taking Pristiq which is the improved Effexor. And it has been an improvement over the Effexor that I took for many years. You definately need to take it with a significant meal.
I do need to take Zofran (out in generic) almost every day which is an anti-nausea medication. It dissolves in the mouth so that you don't need to take it with any fluid.
(Not sure if my nausea is due to the Pristiq or something else, as I needed it plenty before I started the Pristiq, but I thought that it was due to my severe migraine pain which is now better. But I take so many medications, it is anybody's guess. I need all my meds, so be it.)
Or you could instead take Effexor which is a very similar SSRI. Have you also tried Klonopin? I've taken it every day for the past 4 years to control a seizure condition that I have. But it has taken away my past anxiety.
Hope you find something that can help you. Good luck to you.
i agree with msfino, why would they keep on putting u back on the same thing 3x if you keep on getting sick... i myself am under psychiatric care since 1999, i have a severe problem when it comes to taking ssri/ssnri's, mostly all of them give me akathisia, after yrs of them finnally listing to me they realized i get the akathisia from them so they finally tried me on this med called luvox, it is for ocd which i have but can also be used for major deppresive disorder, i finally thank GOD found something that works, like msfino said if this doctor does not want to listen to u and keeps on trying to keep u on this medication i would most definitely find another more sensitive caring doctor, one that has your best interest and health at heart!! good luck and keep us posted as we do care
Is the Pristiq the only med that helps you? Honestly, my psychiatrist was one of the people who did the "trials" of Pristiq, and he said that he would NEVER prescribe it to anyone. He thought that it was one of the worst antidepressants that he had ever seen. I see that some people here still take it, so they must like it, but you are obviously having problems with the med. It is related to Effexor, I believe, but they changed some of the molecules to make it "better". Sometimes they are not better, but the physicians get free samples, kickbacks from pharmaceutical companies for the amount of scripts that they write on them, so they push these meds. If your physician isn't listening to you about the side effects, then I suggest you find another one who does listen, and doesn't prescribe based on their bottom line, not your health. Sorry to be so angry about this subject, but I have been subjected to it time and time again. Enough already. YOU need to feel better. Best wishes to you!
Hello ireland1. Aside from taking it with food, if its possible ask your doctor about splitting your dose. That might also help. Regards pledge
I had this problem with effexor, and I found that if I waited until I was up and had breakfast and then took I did alot better. They are closely related meds.
- Pristiq uses and safety info
- Pristiq information for Healthcare Professionals (includes dosage details)
- Side effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.